# SDR NWAA074339872

- Difficulty date: December 29, 2007
- Submitted: January 2, 2008
- Operation: Air carrier
- Aircraft: N781NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48121
- Aircraft time: 62,892 hours, 58,890 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Drain Line
- Condition: Obstructed
- Location: Lt Slant Panel
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WHILE AT CRUISE ALTITUDE FL 250 WITH AUTOPILOT ENGAGED, AIRCRAFT WOULD NOT RESPOND TO AUTOPILOT ROLL COMMAND IN EITHER HEADING, SELECT MODE OR TURN KNOB.  DISENGAGED AUTOPILOT AND CONTINUED ROLL CONTROL WAS SEVERELY RESTRICTED WITH MANUAL INPUT TO CAPTAIN AND FIRST OFFICER CONTROL WHEEL.  COM PROCEDURES WERE COMPLIED WITH AND AIRCRAFT DESCENDED TO A LOWER (WARMER) ALTITUDE OF APPROXIMATELY 12,000 FEET.  CONTACTED DISPATCH AND MC AND DECLARED EMERGENCY.  ROLL CONTROL WITH COMMANDED AUTOPILOT AND MANUAL INPUTS STARTED TO RETURN USING LESS FORCE.  LANDED UNEVENTFULLY IN DTW.  MAINTENANCE INSPECTION REVEALED LT WHEEL SLANT PANEL DRAIN CLOGGED.  REMOVED DRAIN HOSE AND DRAIN SPOUT.  CLEANED LARGE AMOUNT OF DEBRIS FROM DRAIN TUBE PER AMM 53-30-02.  REMOVED SEATS AND CENTER AISLE FLOOR PANEL AND INSPECTED SLANT PANEL WATER DRAIN AREA, NO BLOCKAGE FOUND IN AREA.  AIRCRAFT HAS RETURNED TO SERVICE.
